Hail, Wichita
- When
- May 2, 2:06 AM CST
- Where
- Wichita County, Wichita Falls
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.900, -98.500
16 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 2, 1:57 AM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 257 AM CDT TUE MAY 2 2006 .DISCUSSION... BEGINNINGS OF ACTIVE WEEK HAVE BEGUN THIS MORNING HAS CONVECTION QUICKLY DEVELOP ALONG ELEVATED BOUNDARY ACROSS CENTRAL INTO EAST CENTRAL OKLAHOMA WITH OTHER DEVELOPMENT NEAR THE RED RIVER. THIS ACTIVITY SHOULD SHIFT EAST AND DISSIPATE DURING THE MORNING HOURS. WILL HOWEVER INCREASE POPS FOR SE OK FIRST PART OF PERIOD. FOR LATER TODAY SHOULD SEE DRYLINE BECOME ACTIVE WITH POSSIBILITY OF ONE OR MORE MCS AFFECTING AREA OVERNIGHT. WEDNESDAY THEN HAS ANOTHER SURFACE COLD FRONT DROPPING SOUTH ACROSS PARTS OF AREA BEFORE STALLING AND ACTING AS FOCUS FOR MORE STORMS INTO THURSDAY. ALTHOUGH MAIN SFC BOUNDARY LOOKS TO SHIFT SOUTH OF AREA FOR FRIDAY... THINK MUCH LIKE TONIGHT IS WILL BE SHALLOW WITH ENOUGH ELEVATED INSTABILITY AND APPROACHING LONG WAVE TROUGH TO KEEP AT LEAST CHANCE POPS GOING THROUGH FRIDAY. WILL KEEP WEEKEND DRY AT THIS POINT AS DRIER SFC HIGH TRIES TO DEEPEN AND SETTLE SOUTH ACROSS AREA. THIS MAY BE SHORT-LIVED AS ANOTHER UPPER TROUGH WORKS EAST ACROSS CENTRAL U.S. BY MONDAY OF NEXT WEEK. WILL INTRO LOW POPS FOR LATER PART OF EXTENDED TO ACCOUNT FOR THIS. OTHERWISE ONLY MINOR TWEAKS TO OTHER GRIDS THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 84 65 81 60 / 30 60 40 40 HOBART OK 87 64 84 58 / 30 50 40 40 WICHITA FALLS TX 88 66 87 63 / 30 40 30 50 GAGE OK 87 60 76 52 / 30 40 40 30 PONCA CITY OK 83 63 78 56 / 20 60 40 50 DURANT OK 84 67 85 67 / 40 40 20 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/30
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
200 AM CDT TUE MAY 02 2006
OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
910 PM CDT MON MAY 01 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS PARTS OF SOUTHERN AND
CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH AND EAST OF A SEYMOUR TEXAS...TO
LAWTON...TO STILLWATER.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS WILL BE POSSIBLE.
RECOMMENDED ACTION...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD MONITOR FOR SEVERE WEATHER THROUGH THE OVERNIGHT
HOURS.
DISCUSSION...
A STATIONARY FRONT EXTENDED FROM SOUTH OF WICHITA FALLS
NORTHEASTWARD THROUGH SOUTH CENTRAL INTO EAST CENTRAL OKLAHOMA EARLY
THIS MORNING. MEANWHILE...A STRONG LOW LEVEL JET HAD DEVELOPED
ACROSS THE SOUTHERN PLAINS. THUNDERSTORMS WILL CONTINUE TO DEVELOP
OVERNIGHT NEAR AND NORTH OF THE STATIONARY FRONT AS THE LOW LEVEL
JET ENHANCES LIFT ABOVE THE FRONTAL BOUNDARY. THE THUNDERSTORMS WILL
LIKELY DIMINISH IN INTENSITY AND COVERAGE LATER THIS MORNING AS THE
LOW LEVEL JET WEAKENS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A DEVELOPING DRYLINE WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT
ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.
THIS ACTIVITY IS EXPECTED TO MOVE EAST ACROSS MUCH OF OKLAHOMA
TUESDAY NIGHT. INSTABILITY AND WIND FIELDS WILL BE FAVORABLE FOR
SOME OF THESE STORMS TO BE SEVERE.
THUNDERSTORM CHANCES WILL CONTINUE ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS THROUGH THE WEEK AS THE STORM TRACK REMAINS CLOSE TO THE AREA
AND MULTIPLE SURFACE FRONTS MOVE INTO THE AREA. INSTABILITY AND WIND
FIELDS WILL ALSO REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS MOST
DAYS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
24/11/2PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
209 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM HAIL PRAGUE 35.49N 96.69W
05/02/2006 E0.88 INCH LINCOLN OK EMERGENCY MNGR
&&
SCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
211 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM HAIL PRAGUE 35.49N 96.69W
05/02/2006 E1.00 INCH LINCOLN OK EMERGENCY MNGR
&&
SCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 238 AM CDT TUE MAY 2 2006 TXZ086-089-020800- WICHITA TX-ARCHER TX- 238 AM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF LAKE DIVERSION AT 238 AM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 242 AM CDT TUE MAY 2 2006 OKZ044-020800- COTTON OK- 242 AM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER TAYLOR AT 242 AM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 254 AM CDT TUE MAY 2 2006 OKZ044-045-TXZ090-020815- COTTON OK-JEFFERSON OK-CLAY TX- 254 AM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY...COTTON AND JEFFERSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF BYERS AT 254 AM CDT...MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CLAY...COTTON AND JEFFERSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
300 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL 5 S STROUD 35.68N 96.66W
05/02/2006 E0.88 INCH LINCOLN OK EMERGENCY MNGR
&&
SCThe Altus AFB radar (KFDR), 68 km away, was scanning. The volume nearest the first event began at 08:05 UTC.
16 hail, 1 flash flood. Local standard time, as filed.
Hail was observed at the KFDX television station.
Hail was reported covering the ground on Highway 87 near the Clay Wichita county line.
Hail was reported at the intersection of FM258 and FM368.
Multiple, slow-moving thunderstorms traveled over southern Wichita County during the early morning hours of May 2 and dropped heavy rainfall amounts of 3 to 6+ inches in the area. The intense rains and subsequent heavy runoff caused some small creeks to overflow their banks and some local roads were closed by flash flooding in the southern Wichita County. At 525 AM CST, an emergency management official in Wichita County reported that numerous roads had been closed due to high water in and around the town of Iowa Park. Another report by Wichita County emergency management officials at 700 AM CST indicated that flash flooding was still present in and around Iowa Park, and that Farm-to-Market Roads 367 and 368 were closed in the vicinity of Iowa Park. In addition, emergency management officials reported that a 1-mile stretch Texas Farm-to-Market Road 368 was closed due to high waters from Antelope Creek about 3 miles southwest of Iowa Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509281, 5509282, 5509283, 5509284, 5509285, 5509286, 5509287, 5509288, 5509289, 5509290, 5509291, 5509292, 5509293, 5507785, 5509294, 5509295, 5509296.